Discussions By Condition: I cannot get a diagnosis.

Is it Cocaine or Vicodin?

Posted In: I cannot get a diagnosis. 7 Replies
  • Posted By: Anonymous
  • May 10, 2009
  • 04:22 AM

Hello, I am concerned about a friend. He has previously used crack, cocaine and currently uses marijuana daily. I was visiting and his pupils were huge! When I asked if he had done cocaine he said no, he did take 2 vicodin. He was also drinking beer and smoking marijuana on the night this occurred. How can I tell if he really only took Vicodin not Cocaine? He just got out of rehab for crack use and if he is lying and it was cocaine not vicodin I need to end our friendship. The only way I can figure it out is if vicodin dialates your eyes like cocaine does. :mad:

Reply Flag this Discussion

7 Replies:

  • You might want to find new friends....
    Monsterlove 2,921 Replies Flag this Response
  • narcotic pain meds do not affect pupils. sorry!
    DRJOHNG 2 Replies Flag this Response
  • LSD does this
    Anonymous 42,789 Replies Flag this Response
  • Even the mainstream literature out there is contradictory about pupil dilation and drug use.My father use to accuse me of doing x when I was a kid because of my pupil size. I never used drugs as a kid, and he was a cop. Not a very consistent way of determining drug use.The only dead give away that I can think of is talking faster than normal, being talkative, fidgeting and stuff like that. Not foolproof, but if you already know the guy it can help. I have had friends that did coke; these were the main things that caught my attention.You could always steal his urine.
    Anonymous 42,789 Replies Flag this Response
  • Well actually, opiods pain medications are miotic and cause pupil restriction(myosis) because they bind to Mu receptors. Vicodin would cause miosis. So in the instance of your friend, mydriasis or enlarged pupils cannot result from vicodin. Cocaine has this reaction on the pupils because it is a norepinephrine reuptake inhibitor, sometimes causing what is known as blown pupils that will remain enlarged even to bright light. Best regards, J Cottle, MD
    JCottleMD 580 Replies Flag this Response
  • I've been on opiate pain killers for various health conditions, and never once did my pupils dilate. Pot won't do it either. But a lot of other drugs can... good luck man. Sucks when you have friends who are into that stuff, it definitely can ruin lives.
    Plastikfear 64 Replies Flag this Response
  • Yeah, the only thing useful the eyes tell is it was something (not necessarily some drug) other than vicodan causing the effects. As stated, it could be LSD; heck, it could be cough syrup! I'm also curious why you say "was it cocaine or only vicodan." Granted, the person in question has an abuse history with cocaine, but using opiates to "chill out" along with alcohol and pot is generally seen as a rather "hard" drug. At any rate, caution your friend about mixing vicodans and alcohol--not just because of the dangerous symbiotic effect of alcohol and hydrocodone, but also the acetominophen (Tylenol) in the vicodan pills is a poor mix with alcohol--very ******n the liver.
    bubba b 2 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?